Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

what to expect?

  I am currently waiting for the pharmacy company to come out and go through the treatments with me taking pegasys and the pills. I have already received the meds, but I was just wondering what to expect. I heard they can be pretty harsh, about like going through chemo. I am really nervous cause I just started a great job with wonderful benefits and i dont wanna lose it due to the side effects of this treatment. I may be worrying about it too much cause the overall good outweighs the bad by a long shot. Just nervous though.
11 Responses
Avatar universal
    Are you taking just the Interferon and the Ribaviran (for genotype 2,3 &4) or the Triple Treatment, for Genotype 1's, because that one includes many more pills,of either Victrelis, or Incivek~
Avatar universal
    I will be taking the interferon and the ribavirun for genotype 3 for 6 months.
317787 tn?1473362051
Hello there! Everyone is different so hard to say how you will feel.
I treated back in 2008, I was able to work though not full time.
I took my shot on Friday as soon as I got home from work hoping I would feel well enough to go to work on Monday.  Sometimes it worked others I had to take the day.
Saying that I did have cirrhosis and that would have entered in to how I felt.  Others have worked with little problem, they might come home and go to bed but they made it to work :)
My best to you!
Dee
Oh everyone is nervous to start, that is normal
Avatar universal
Just started my second week of Interferon with Ribavirin and Incivek. Thus far I am tired, but have suffered no other ill effects. The Interferon is taken on Friday and it does slow me down. If it doesn't get worse I can do my six months.
Avatar universal
     Ok, thanks for the information. The doctor told me that it effects everyone differently. they say my overall numbers are actually pretty good considering. But I am a Truck Driver and am nervous about it, I love my job. But like I said the outcome is better than the other outcome, thanks for the input.
317787 tn?1473362051
Thinking of you, praying for you dear Bo
Love
Dee
Avatar universal
          i was working as a butcher, 48 hrs a week for the 1st 2 times i treated with int/riba. tylenol or motrin(if numbers are good) took my focus off side effects in the 1st 4 months. thats when my hemoglobin dropped to levels that caused shortness of breath and fatigue.  i never thought of quitting.  good luck with this tx     barry
Avatar universal
Hi I am a 65 year old femAle diagnosed with hep c genotype 1a last year and started triple therapy in Oct of this year.  I have probably had hep c for 40+ years. I was previously married to a iv drug user in the late 60s early ,70s.  in the early days I.often went to the tp complaining if tiredness but they never knew much about hep c then so they used to give,ne iron tablets or tell me yo rest etc.  They only found out last year cos of my raised liver function test. I am having interferon injection once a week and boceptivir and ribavirin.  I have been feeling like nothing on earth.  My nurse had to reduce the ribavirin once as my bloods went from 14.to 9.6.  I can cope Roth all this but now I hav started hsbomg panic attacks which I can't seem to control. I had three yesterday and today.  iv had paramedics out about 3/4 timed. I dont know what to do. It makes it all worse as it's Christmas week anf I know I dont get the support I need over the holidays. Is anyone else suffering like this, if so tell me how to cope.  I feel I'm.going mad
Avatar universal
I went to c my specialist today and she advised me to give up the treatment as I was not coping at all. She said about all these new drugs coming from America/Canada.  I cried my eyes out as I was so determined to complete it.  I havent been coping. Iv not been eating and those panic attacks were do horrendous that my specialist was worried I'd end up in psychiatric hospital. So iv come off it.  
Avatar universal
I went to c my specialist today and she advised me to give up the treatment as I was not coping at all. She said about all these new drugs coming from America/Canada.  I cried my eyes out as I was so determined to complete it.  I havent been coping. Iv not been eating and those panic attacks were do horrendous that my specialist was worried I'd end up in psychiatric hospital. So iv come off it.  
5133061 tn?1374984125
Hi Jennifer,
I'm sorry you had to discontinue treatment due to the awful side effects you had. I wish I could think of something more encouraging to say, but all I can think of is to repeat what your doc said: new drugs will soon become available that are easier to tolerate and have higher cure rates. So, don't give up hope, and take good care of yourself.
Sue
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.